MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 1355000
Medical Device Problem Codes Mechanical Problem (1384); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No devices were returned for evaluation and no radiographs or images provided so the complaint could not be confirmed.Review of the reported event identified the user facilities torque handles had never been returned for service and are suspected of insufficient torque applied indicting a lack of required maintenance as the suspected root cause.No lot code information was provided so a manufactural review was not able to be completed.Review of similar events also noted technique related difficulties (rod reduction challenges) as a likely cause or contributor.No definitive cause could be determined due to a lack of information provided, should the devices be returned and evaluated another report will be filed with findings.Labeling review: "residual risks and potential side effects as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.".".Residual risks to the patient associated with use of general surgical instruments are.Instrument malfunctions which potentially result in surgical delays (thereby causing additional exposure to anesthesia, blood loss, and infection), a change in surgical plan, failure to achieve optimal clinical result and/or, infrequently, cancellation of a procedure.".".Risks inherent to invasive surgical procedures associated with site access and preparation which cannot be eliminated.These risks include.Many of these events may necessitate revision surgery.Damage to anatomy critical to fixation may compromise the ability to achieve proper fixation, stabilization, and/or fusion.The incidence of some events may be increased due to instrument failures which, when functioning as designed, serve to mitigate common surgical risks."."pre-operative warnings the method of use for the instruments are to be determined by the user¿s experience and training in surgical procedures.Some instruments may be used in conjunction with other nuvasive devices.Refer to the instructions for use for these devices for important labeling information.Do not use these instruments for any action for which it was not intended such as hammering, prying, or lifting.".".The instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.".".Surgical grade instrument lubrication should be applied to all moving components during the wash and sterilization cycle to ensure proper functionality.Instruments should be protected during storage and from corrosive environments.Refer to cleaning and sterilization instructions below for all non-sterile parts.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient."."intra-operative warnings the physician should take precautions against putting undue stress on the spinal area with instruments.Any surgical technique should be carefully followed."."method of use if there is any doubt or uncertainty concerning the proper use of instruments please contact nuvasive customer service.Any available surgical techniques will be provided upon request.For optimal results, the same type of instruments used for implantation should be used for implant removal."."information to obtain a surgical technique manual or other applicable instructions for use or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at." (b)(4).
 
Event or Problem Description
We had x4 instances of post-operative lock screw disassociation in degenerative cases (1, 2, and 3 levels) o reduction was performed using the lock screw and extended tabs to push the rod down.No cross-threading, excessive torque (increased torsional resistance), or tulip splay was observed during insertion or final tightening.Torque t-handles have never been sent back to memphis for calibration, the handles did not appear to impart substantially more or less torque than the normal.Revisions were completed with no provided details and ex-plants were discarded by the user facility.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
george panfili
7475 lusk blvd
san diego, CA 92121
MDR Report Key20328677
Report Number2031966-2024-00252
Device Sequence Number7836056
Product Code NKB
UDI-Device Identifier00887517551702
UDI-Public887517551702
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K223181
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1355000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10000606 TORQUE HANDLE.
Patient SexUnknown